Alert archive / Tennessee / Special Weather Statements in 2016
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at Aug 2, 2016, 4:16 PM EDT for Hamilton County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2016, 4:16 PM EDT (20:16 UTC)
- Expired
- Aug 2, 2016, 5:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Morristown, TN
County Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 89 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
366 WWUS84 KMRX 022016 SPSMRX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 416 PM EDT TUE AUG 2 2016 TNZ099-100-022100- BRADLEY TN-HAMILTON TN- 416 PM EDT TUE AUG 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BRADLEY AND SOUTHEASTERN HAMILTON COUNTIES UNTIL 500 PM EDT... AT 416 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER HARRISON...OR 9 MILES NORTHEAST OF CHATTANOOGA...MOVING SOUTH AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHATTANOOGA...LAKESITE...RIDGESIDE...HARRISON...SOUTH CLEVELAND... COLLEGEDALE...MCDONALD...APISON...OOLTEWAH...MIDDLE VALLEY...EAST BRAINERD...EAST RIDGE...HARRISON BAY S.P. AND RED CLAY S.P.. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3519 8521 3521 8499 3499 8494 3499 8530 TIME...MOT...LOC 2016Z 355DEG 21KT 3513 8510 $$ DH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:10 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 2, 3:10 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Morristown TN 310 PM EDT TUE AUG 2 2016 .SHORT TERM (Tonight and Wednesday)...A few more showers and some thunderstorms will move across the forecast area this evening in a moist atmospheric environment across the Southern Appalachian region. The main focus for lift is a weak short wave pressing slowly southeast across the Central Appalachians. Would expect most of the development to subside through the evening with loss of heating. There likely will be some patchy fog development again late tonight as the near surface air mass becomes saturated. Wednesday should be a little drier with less coverage of showers and thunderstorms. However, a weak short wave is progged to move across Southwest Virginia and Northeast Tennessee during the day possibly bringing a period of convection to this region as well as along the mountains on the North Carolina border. The chance for rain will remain quite limited elsewhere. As usual, the temperature forecast will remain a few degrees above normal over most of the forecast area. .LONG TERM (Wednesday Night through Tuesday)...At least some mention for showers and storms will continue each day in the long- term forecast. Wednesday night into Friday a weak upper level low will move across the Ohio River Valley into the Southern Appalchians along the periphery of the Central U.S. ridge. PW values will range from 1.6-2.0 inches with the higher end in the 90th percentile for early August. Scattered to numerous showers and storms will develop by Thursday afternoon with the weak lift from the approaching upper level low. Expect showers and storms will continue into the evening and overnight hours with the weak synoptic lift providing for a little more than just the normal diurnal activity. On Friday, the upper level low will shift to the southeast with better chances for showers and storms across the mountains. SBCAPE values remain under 2000 J/Kg with weak winds aloft and do not expect any strong to severe storms. A more robust upper level trough will pass to the north across the Great Lakes into the Northeastern U.S. Friday into Saturday. A cold front associated with this trough will move across the Ohio River Valley on Saturday as the upper level support begins to lift away. Scattered afternoon showers and storms will continue to be possible Saturday afternoon with the surface boundary still to the north. The GFS and ECMWF indicate that the front will move into the area Saturday night into Sunday as surface high pressure moves across the Great Lakes into the Northeastern U.S. Drier air will move in with lowering precip. chances on Sunday. Best chances will be across southern portions of the forecast area where the front will still linger. As is typical with early August, the drier air will not last for long with higher dewpoint values move back in late in the forecast cycle with higher rain chances expected by Tuesday. && .POINT TEMPS/POPS... Chattanooga Airport, TN 73 94 73 94 / 20 20 20 40 Knoxville McGhee Tyson Airport, TN 71 91 72 91 / 20 10 20 40 Oak Ridge, TN 72 91 72 92 / 20 10 20 40 Tri Cities Airport, TN 68 87 68 86 / 40 40 30 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. &&
Hazardous weather outlook, Aug 2, 2:41 PM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 241 PM EDT TUE AUG 2 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-031845- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 241 PM EDT TUE AUG 2 2016 /141 PM CDT TUE AUG 2 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION LATE TODAY AND THIS EVENING PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAIN...GUSTY WINDS...AND FREQUENT LIGHTNING ARE POSSIBLE. FOR LATE TONIGHT...PATCHY FOG WILL DEVELOP AFTER MIDNIGHT. SOME OF THE FOG COULD BE LOCALLY DENSE REDUCING VISIBILITY TO ONE-QUARTER MILE OR LESS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 2, 3:15 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 315 PM EDT TUE AUG 2 2016 TNZ068-071-085-086-022000- NW BLOUNT TN-LOUDON TN-NORTHWEST MONROE TN-MCMINN TN- 315 PM EDT TUE AUG 2 2016 ...SPECIAL WEATHER STATEMENT... AT 313 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS NEAR SWEETWATER...MOVING SOUTHEAST AT 15 MPH. WINDS IN EXCESS OF 30 MPH AND VERY HEAVY RAIN WILL BE POSSIBLE WITH THIS AREA OF THUNDERSTORMS. LOCATIONS IMPACTED INCLUDE... SWEETWATER...LOUDON...MADISONVILLE...ENGLEWOOD...VONORE... GREENBACK...TELLICO PLAINS...PHILADELPHIA...FORT LOUDON S.P.... MOUNT VERNON...CITICO BEACH...TALASSEE...TARIFFVILLE... MCGEE CARSON PENINSULA AND TELLICO VILLAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3560 8456 3573 8433 3557 8400 3526 8439 TIME...MOT...LOC 1913Z 324DEG 10KT 3559 8445
Special weather statement, Aug 2, 4:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 416 PM EDT TUE AUG 2 2016 TNZ099-100-022100- BRADLEY TN-HAMILTON TN- 416 PM EDT TUE AUG 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BRADLEY AND SOUTHEASTERN HAMILTON COUNTIES UNTIL 500 PM EDT... AT 416 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER HARRISON...OR 9 MILES NORTHEAST OF CHATTANOOGA...MOVING SOUTH AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHATTANOOGA...LAKESITE...RIDGESIDE...HARRISON...SOUTH CLEVELAND... COLLEGEDALE...MCDONALD...APISON...OOLTEWAH...MIDDLE VALLEY...EAST BRAINERD...EAST RIDGE...HARRISON BAY S.P. AND RED CLAY S.P.. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3519 8521 3521 8499 3499 8494 3499 8530 TIME...MOT...LOC 2016Z 355DEG 21KT 3513 8510 DH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:20 PM EDT | Special Weather Statement | MRX | Greene, Hawkins | 40 min |
| Aug 2, 3:15 PM EDT | Special Weather Statement | MRX | Monroe | 45 min |
| Aug 2, 4:27 PM EDT | Special Weather Statement | MRX | Hamilton, Sequatchie | 63 min |
| Aug 2, 4:33 PM EDT | Special Weather Statement | MRX | Clay | 42 min |
Nearby
Special Weather Statements in Tennessee, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.